All drugs currently used for treating patients with inflammatory bowel disease (IBD-including Crohn's disease and ulcerative colitis) have the potential to induce skin lesions ranging from mild eruptions to more serious and widespread clinical presentations. The number of cutaneous adverse reactions due to IBD therapies is progressively increasing and the most frequently involved drugs are thiopurines and biologics like tumor necrosis factor (TNF)-α antagonists. The main drug-induced cutaneous manifestations are non-melanoma skin cancer (NMSC), notably basal cell and squamous cell carcinomas, and viral skin infections for thiopurines and psoriasiform, eczematoid and lichenoid eruptions as well as skin infections and cutaneous lupus erythematosus for biologics. Cutaneous manifestations should be promptly recognized and correctly diagnosed in order to quickly establish an adequate therapy. The main treatment for NMSC is surgical excision whereas the management of immune-mediated inflammatory skin reactions varies from topical therapy for mild presentations to the shift to another drug alone or in combination with corticosteroids for extensive eruptions.
|Titolo:||Immune-mediated inflammatory reactions and tumors as skin side effects of inflammatory bowel disease therapy|
|Parole Chiave:||Crohn's disease; inflammatory bowel diseases; non-melanoma skin cancer; skin; thiopurines; TNF alpha antagonists; ulcerative colitis|
|Settore Scientifico Disciplinare:||Settore MED/09 - Medicina Interna|
|Data di pubblicazione:||mag-2014|
|Data ahead of print / Data di stampa:||20-gen-2014|
|Digital Object Identifier (DOI):||10.3109/08916934.2013.873414|
|Appare nelle tipologie:||01 - Articolo su periodico|